MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT EU APPLAUSE CUSTOM LUER (HEPARIN); INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC. ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT EU APPLAUSE CUSTOM LUER (HEPARIN); INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number IC-3893AE
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
A patient received ivtm therapy for hypothermia after cardiac arrest.The icy catheter (lot # unknown) was smoothly inserted into the patient's right femoral vein on a single attempt.No additional temperature management or related procedures were performed.The patient's body temperature at the start of treatment was 36.2°c, and the target temperature was set to 33.1°c with the maximum cooling rate.About 48 hours after starting the treatment, the thermogard system triggered an "air trap" alarm.The pump rotor stopped, and the console entered standby mode.The customer noticed the saline bag was empty.There was no saline solution on the floor, the patient's bed, or the console.The customer reported that the issue happened during the cooling and rewarming phases, and 500-ml saline bags ran empty four times.The customer ended the treatment without replacing the catheter.It is suspected that approximately 2000 ml of saline may have been infused into the patient's bloodstream during the procedure.No patient injury was reported.No consequences or impacts on the patient.
 
Additional Manufacturer Narrative
The icy catheter involved in the reported complaint will not be returned to zoll for evaluation because the customer has disposed of it.Therefore, a physical investigation could not be performed, and the root cause could not be determined.Seems that around 2 l of sterile cold saline was entered into the patient's vasculature over several days of treatment.No patient injury was reported.Administration of saline i.V.Is one of the common methods of treatment at the hospitals and should not harm a patient.The customer could benefit from additional training on how to handle suspected catheter leaks.The fluid running into the patient's vasculature is an anticipated event.Based on available information, no patient's effect was observed.The event was assessed to have a causal relationship with the device and device deficiency.The event was assessed to have a causal relationship with the procedure due to the usage of cold saline.

Brand Name
ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT EU APPLAUSE CUSTOM LUER (HEPARIN)
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192347
MDR Report Key22844219
Report Number3010617000-2025-00566
Device Sequence Number4849047
Product Code NCX
UDI-Device Identifier00849111075251
UDI-Public00849111075251
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893AE
Device Catalogue Number8700-0782-40
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2025
Initial Report FDA Received Date08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown